# SDR 2006FA0000468

- Difficulty date: April 19, 2006
- Submitted: May 10, 2006
- Operation: General aviation
- Aircraft: N594HS
- Make and model: Cessna 340A
- Aircraft serial: 340A0440
- Engine: Cont TSIO520*
- System (JASC): 3425 · Integrated Flight System
- Part: Hsi
- Part number: NSD360
- Condition: Deactivated
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: G
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED HSI WAS INOPERATIVE AND SUSPECTED A PLUG WAS OFF.  VISUAL INSPECTION REVEALED THAT THE PUG TO THE HSI, AND THE VACUUM HOSE HAD BOTH BEEN PULLED OFF BY THE AC CONTROL WHEEL.  THE HOSES AND WIRING HARNESS HAD BEEN INCORRECTLY ROUTED AROUND THE CONTROL WHEEL.  THE AC HAD VERY LITTLE ROOM BEHIND THE INSTRUMENT PANEL, AND THE CORRECT ROUTING OF HOSES AND HARNESSES IS CRITICAL TO FLIGHT SAFETY.  THE CONTROLS WERE FREE AFTER THE HOSE AND HARNESS CAME OFF THE PILOTS HSI. WITH MORE AC BEING UPGRADED WITH NEWER AVIONICS AND INSTRUMENTS, INSPECTIONS OF HARNESSES AND HOSES BEHIND THE INSTRUMENT PANEL IS AN AREA THAT REQUIRES INCREASED VIGILANCE.  (K)
